Alert archive / Illinois / Flash Flood Warnings in 2025

Flash Flood Warning 20, NWS Lincoln, IL

July 27, 2025Crawford County, Illinois

NWS Lincoln, IL issued this flash flood warning at Jul 27, 2025, 4:07 PM CDT for Crawford County, Illinois. It was in force for 2 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 27, 2025, 4:07 PM CDT (21:07 UTC)
Expired
Jul 27, 2025, 6:30 PM CDT
In force
2 hr
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Flood severity
None

County Crawford County, IL

The radar

The Evansville,IN radar (KVWX), 75 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 27, 4:08 PM CDTRAIN 1.75Flat Rock, ILFire Chief reported to emergency management a rainfall total of 1.75 inches this afternoon.
Jul 27, 4:10 PM CDTFLOOD3 Nnw Flat Rock, ILEmergency management report Route 1, 3 miles north of Flat Rock was closed due to standing water covering the entire road.
Jul 27, 4:10 PM CDTRAIN 2.292 Se New Hebron, ILSpotter reported 2.29 inches of rainfall this afternoon to emergency management.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 9.1 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2025-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 604 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2025-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -86 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
604 J/kg
Mixed-layer CIN
-176 J/kg
Mixed-layer LCL
1071 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-86 m²/s²
0-3 km storm-relative helicity
-83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

679 
WGUS53 KILX 272107
FFWILX
ILC033-272330-
/O.NEW.KILX.FF.W.0020.250727T2107Z-250727T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lincoln IL
407 PM CDT Sun Jul 27 2025

The National Weather Service in Lincoln has issued a

* Flash Flood Warning for...
  Southeastern Crawford County in east central Illinois...

* Until 630 PM CDT.

* At 406 PM CDT, emergency management reported roads starting to 
  flood from thunderstorms producing heavy rain across the warned 
  area. Between 1.5 and 2.5 inches of rain have fallen. The expected 
  rainfall rate is 1 to 2 inches in 1 hour. Flash flooding is 
  ongoing or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Emergency management reported.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Palestine, Flat Rock, Duncanville and New Hebron.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3896 8775 3902 8757 3900 8758 3899 8756
      3899 8758 3897 8753 3896 8751 3894 8752
      3892 8752 3892 8753 3891 8753 3890 8752
      3890 8753 3889 8754 3888 8754 3888 8755
      3886 8755 3885 8754 3885 8774

FLASH FLOOD...OBSERVED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR

$$

Copple
1 follow-up statement
914 
WGUS73 KILX 272328
FFSILX

Flash Flood Statement
National Weather Service Lincoln IL
628 PM CDT Sun Jul 27 2025

ILC033-272338-
/O.EXP.KILX.FF.W.0020.000000T0000Z-250727T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Crawford IL-
628 PM CDT Sun Jul 27 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 630 PM CDT THIS EVENING FOR 
SOUTHEASTERN CRAWFORD COUNTY...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

&&

LAT...LON 3896 8775 3902 8757 3900 8758 3899 8756
      3899 8758 3897 8753 3896 8751 3894 8752
      3892 8752 3892 8753 3891 8753 3890 8752
      3890 8753 3889 8754 3888 8754 3888 8755
      3886 8755 3885 8754 3885 8774

$$

Copple

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 1:52 PM CDT, 2 hours 15 minutes earlier. Its key messages:

  • A Heat Advisory is in effect for all of central and southeast Illinois Monday afternoon and early evening. Dangerous heat and humidity will likely continue Tuesday for the whole area, and Wednesday in southeast IL.
  • A significant pattern change will allow a strong cold front to pass through the region on Wednesday, bringing a risk of strong storms and heavy rain.
  • Cooler and much less humid air will follow for the end of the week and next weekend.
Area forecast discussion, Jul 27, 1:52 PM CDT, 2 hours 15 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
152 PM CDT Sun Jul 27 2025

.KEY MESSAGES...

- A Heat Advisory is in effect for all of central and southeast
  Illinois Monday afternoon and early evening. Dangerous heat and
  humidity will likely continue Tuesday for the whole area, and
  Wednesday in southeast IL.

- A significant pattern change will allow a strong cold front to
  pass through the region on Wednesday, bringing a risk of strong
  storms and heavy rain.

- Cooler and much less humid air will follow for the end of the
  week and next weekend.

&&

.DISCUSSION...
Issued at 152 PM CDT Sun Jul 27 2025

18z surface map indicated a weak stationary boundary just to our
north, oriented WNW-ESE near the I-80 corridor. This has been the
focus for scattered storms, with largely failed attempts at
convection south of this boundary into our far northern CWA over
the past 1-2 hours. RAP/NAM non- supercell tornado parameter of
1-2 across the northern CWA show the possibility of funnels
through late afternoon. Otherwise for the remainder of the area
rich low- mid level moisture (75-80F dew points and 2" PWATs) and
uncapped profiles support isolated convection (20% PoPs) with the
highest coverage south of I-70 into early this evening before
diminishing. Not looking for a severe threat but copious moisture
will lead to heavy downpours and frequent lightning in the
locations that see storms. A stratocu deck has kept temps from
surging over much of the area with 105+ heat indices suppressed
south of I-70 through 1 pm. However, recent visible satellite
trends show larger holes opening up, thus much of the area is
still expected to see 100-105 heat indices late this afternoon.

Convective allowing models show an MCS developing over the upper
Midwest this evening, dropping southeast into eastern IA/northwest
IL late tonight in a weakening mode. Some models show this
completely decaying before reaching our northwest CWA, while a few
show some showers/storms primarily northwest of a Canton to
Bloomington line late tonight and early Monday morning. Kept low
chance PoPs (20-30%) to account for this. Regardless of precip
coverage, convective debris clouds will likely slow diurnal
warming over the northern half of the CWA through Monday morning.
However, time/height progs show clearing likely during the
afternoon which should once again push the entire area into Heat
Advisory criteria, heat indices peaking near 110F.

Short range models suggest a repeat performance Mon night/Tue
morning with another upper Midwest MCS dropping southeast in a
weakening fashion. Thus will carry low PoPs across the north, and
after debris clouds dissipate expecting another dangerously
hot/humid afternoon with widespread heat indices near 110F.

Potentially active weather Wednesday, as a northern stream
shortwave pushes a "real" cold front into the area. Shear and
thermodynamic profiles would suggest a low end severe risk, mainly
damaging wind gusts. CSU-MLP shows a 15% severe risk for all of
central/SE IL. With the high PWAT airmass still in place locally
heavy rain also a risk. Depending on frontal timing, our southeast
counties may be in line for one more day of heat headlines.

Medium range guidance show a wide envelope in frontal location
Thu, so some PoPs are still shown by the NBM over the southern
half of the CWA. But the trend will be for drying and cooler/less
humid conditions advecting on northeast low level flow, courtesy
of a large Canadian ridge building into the Great Lakes. This is
forecast to continue into next weekend, resulting in NBM forecast
highs in the upper 70s/lower 80s, and lows dipping into the 50s
and lower 60s.

25

&&

.AVIATION...  (For the 18z TAFs through 18z Monday Afternoon)
Issued at 1151 AM CDT Sun Jul 27 2025

BKN MVFR ceilings affecting KPIA-KBMI-KCMI at midday should rise
above 3k feet soon. This will leave a BKN stratocu deck at VFR
levels in place for most of the area this afternoon, scattering
out by early evening. Winds to be light from the southwest through
the forecast.

25

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 7 PM CDT this evening for ILZ027-029-031-
036>038-040>057-061>063-066>068-071>073.

Heat Advisory from noon to 8 PM CDT Monday for ILZ027>031-
036>038-040>057-061>063-066>068-071>073.

&&
Hazardous weather outlook, Jul 27, 2:15 PM CDT, 1 hour 52 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
215 PM CDT Sun Jul 27 2025

ILZ027>031-036>038-040>057-061>063-066>068-071>073-281915-
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler-
Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott-
Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby-
Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
215 PM CDT Sun Jul 27 2025

This Hazardous Weather Outlook is for central Illinois, east
central Illinois, southeast Illinois and west central Illinois.

.DAY ONE...Tonight.

Heat indices of 100 to 105 degrees are expected through early this
evening.

Isolated thunderstorms are expected into this evening, posing a risk
for locally heavy rainfall.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Dangerously hot conditions persist through midweek with afternoon
heat indices peaking between 100 and 115 degrees. The most
oppressive heat will be on Monday and Tuesday.

Isolated to scattered thunderstorms will be seen daily most of the
week, with the highest chances being Wednesday into Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated tonight.

MJA

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 7:36 PM CDTAreal Flood AdvisoryILXChampaign3 hr
Jul 26, 9:44 PM CDTSpecial Weather StatementILXSangamon31 min
Jul 27, 1:40 PM CDTHeat AdvisoryILXCass, Champaign, Christian, Clark, Clay, Coles and 29 more30 hr
Jul 27, 3:28 PM CDTSevere Thunderstorm WarningILXCrawford32 min

Nearby

Flash Flood Warnings in Illinois, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.